Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience and a medical advice columnist for Newsmax Magazine. He is an experienced emergency medicine physician, surgeon, and consultant. He is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.

Is My Prostate Drug Making Me Fat?

Monday, 18 Mar 2013 12:47 PM

By Peter Hibberd, M.D.

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: My doctor put me on megestrol after having radiation treatment two years ago for prostate cancer. I have put on 30 pounds since using this drug. Can I discontinue it? My PSA is low.

Dr. Hibberd’s answer:
 
This medication can cause weight gain with changes in appetite. Your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects.
 
Usually PSA levels are high with megestrol therapy. It is usually given to men receiving treatment for prostate cancer to control hot flashes. You should talk to your doctor about the possibility of stopping the medication, depending upon the status of the prostate cancer. 

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Ask Dr. Hibbert a question
Comments
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Retype Email:
Country
Zip Code:
 
Find Your Condition
You May Also Like
Around the Web

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

NEWSMAXHEALTH.COM
© Newsmax Media, Inc.
All Rights Reserved